Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 26, 2014, 3:47 PM CDT for 22 counties in Texas. It took effect at Apr 27, 2014, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2014, 3:47 PM CDT (20:47 UTC)
- In effect from
- Apr 27, 2014, 11:00 AM CDT
- Expired
- Apr 27, 2014, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:18 PM CDT | HAIL 1.25 | 4 Ssw Garfield, TX | HAIL DAMAGED PLASTIC PATIO COVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS84 KEWX 262047 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM SUNDAY FOR THE HILL COUNTRY...RIO GRANDE PLAINS...AND THE INTERSTATE 35 CORRIDOR... .A DRYLINE WILL PUSH ACROSS SOUTH CENTRAL TEXAS ON SUNDAY BRINGING GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY LOW HUMIDITIES. THESE INGREDIENTS ALONG WITH THE RECENT LACK OF RAINFALL WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING THAT COULD LEAD TO QUICK SPREADING FIRES. TXZ171-183>188-202-203-271215- /O.CAN.KEWX.FW.A.0004.140428T1600Z-140429T0000Z/ /O.UPG.KEWX.FW.A.0003.140427T1600Z-140428T0200Z/ /O.NEW.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE- 347 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE RIO GRANDE PLAINS AND THE HILL COUNTRY... ...FIRE WEATHER WATCH IS CANCELLED AS IT HAS BEEN UPGRADED TO A RED FLAG WARNING. THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... GILLESPIE...KINNEY...UVALDE. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...SINGLE DIGITS TO LOWER TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ172-173-189>192-204>206-217>219-228-271215- /O.NEW.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-MEDINA-BEXAR-COMAL- MAVERICK-ZAVALA-FRIO-DIMMIT- 347 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE HILL COUNTRY... RIO GRANDE PLAINS...AND THE INTERSTATE 35 CORRIDOR... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... BURNET...WILLIAMSON...KENDALL...BLANCO...HAYS...TRAVIS... MEDINA...BEXAR...COMAL...MAVERICK...ZAVALA...FRIO...DIMMIT. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...LESS THAN 20 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
4 follow-up statements
567 WWUS84 KEWX 270437 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1137 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM SUNDAY FOR THE HILL COUNTRY...RIO GRANDE PLAINS...AND THE INTERSTATE 35 CORRIDOR... .A DRYLINE WILL PUSH ACROSS SOUTH CENTRAL TEXAS ON SUNDAY BRINGING GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY LOW HUMIDITIES. THESE INGREDIENTS ALONG WITH THE RECENT LACK OF RAINFALL WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING THAT COULD LEAD TO QUICK SPREADING FIRES. TXZ171>173-183>192-202>206-217>219-228-271500- /O.CON.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT- 1137 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE RIO GRANDE PLAINS HILL COUNTRY AND I35 CORRIDOR... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... MAVERICK...ZAVALA...FRIO...DIMMIT. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...SINGLE DIGITS TO LOWER TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
380 WWUS84 KEWX 271123 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 AM CDT SUN APR 27 2014 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM TODAY ACROSS AREAS ALONG AND WEST OF INTERSTATE 35 FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY ACROSS ALL OF SOUTH CENTRAL TEXAS FOR BREEZY AND DRY CONDITIONS BEHIND A COLD FRONT... .A DRYLINE WILL PUSH ACROSS SOUTH CENTRAL TEXAS THIS MORNING BRINGING GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY LOW HUMIDITIES. THESE INGREDIENTS ALONG WITH THE RECENT LACK OF RAINFALL WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING THAT COULD LEAD TO QUICK SPREADING FIRES. BREEZY AND DRY CONDITIONS WEST OF THE DRYLINE ARE EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS OVER A FEW AREAS OF THE SOUTHERN EDWARDS PLATEAU MONDAY AFTERNOON. ON TUESDAY...GUSTY AND DRY WINDS BEHIND A COLD FRONT ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS. TXZ171>173-183>192-202>206-217>219-228-280200- /O.NEW.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/ /O.CON.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT- 623 AM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS AREAS ALONG AND WEST OF I-35... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR A COLD FRONT THAT WILL BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... MAVERICK...ZAVALA...FRIO...DIMMIT. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...SINGLE DIGITS TO LOWER TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ TXZ193-194-207>209-220>225-280200- /O.NEW.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA- 623 AM CDT SUN APR 27 2014 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR A COLD FRONT THAT WILL BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...ATASCOSA... WILSON...KARNES...GONZALES...DE WITT...LAVACA. * 20-FOOT WIND...AROUND 15 MPH. * HUMIDITY...SINGLE DIGITS AND TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
903 WWUS84 KEWX 272043 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT SUN APR 27 2014 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM TODAY ACROSS AREAS ALONG AND WEST OF INTERSTATE 35 FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY ACROSS ALL OF SOUTH CENTRAL TEXAS FOR BREEZY AND DRY CONDITIONS BEHIND A COLD FRONT ON TUESDAY... .A DRYLINE WILL CONTINUE TO PUSH ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON BRINGING GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY LOW HUMIDITIES. THESE INGREDIENTS ALONG WITH THE RECENT LACK OF RAINFALL WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING THAT COULD LEAD TO QUICK SPREADING FIRES. BREEZY AND DRY CONDITIONS WEST OF THE DRYLINE ARE EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS OVER A FEW AREAS OF THE SOUTHERN EDWARDS PLATEAU MONDAY AFTERNOON. ON TUESDAY...GUSTY AND DRY WINDS BEHIND A COLD FRONT COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS. TXZ171>173-183>192-202>206-217>219-228-281300- /O.CON.KEWX.FW.W.0004.000000T0000Z-140428T0200Z/ /O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT- 343 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS AREAS ALONG AND WEST OF INTERSTATE 35... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... MAVERICK...ZAVALA...FRIO...DIMMIT. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...SINGLE DIGITS TO LOWER TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ TXZ193-194-207>209-220>225-281300- /O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA- 343 PM CDT SUN APR 27 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...ATASCOSA... WILSON...KARNES...GONZALES...DE WITT...LAVACA. * 20-FOOT WIND...AROUND 15 MPH. * HUMIDITY...SINGLE DIGITS AND TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
576 WWUS84 KEWX 280225 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 925 PM CDT SUN APR 27 2014 ...RED FLAG WARNING HAS EXPIRED... ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY ACROSS ALL OF SOUTH CENTRAL TEXAS FOR BREEZY AND DRY CONDITIONS... .A DRYLINE HAS MOVED ACROSS SOUTH CENTRAL TEXAS AND DRIER AIR COVERS MOST OF THE REGION. WINDS HAVE GENERALLY SUBSIDED AND RELATIVE HUMIDITY IS BEGINNING TO RECOVER. THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. BREEZY AND DRY CONDITIONS WEST OF THE DRYLINE ARE EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS OVER A FEW AREAS OF THE SOUTHERN EDWARDS PLATEAU MONDAY AFTERNOON. ON TUESDAY...GUSTY AND DRY WINDS BEHIND A COLD FRONT COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS. TXZ171>173-183>192-202>206-217>219-228-281430- /O.EXP.KEWX.FW.W.0004.000000T0000Z-140428T0200Z/ /O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT- 925 PM CDT SUN APR 27 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... MAVERICK...ZAVALA...FRIO...DIMMIT. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...SINGLE DIGITS TO LOWER TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ TXZ193-194-207>209-220>225-281430- /O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA- 925 PM CDT SUN APR 27 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...ATASCOSA... WILSON...KARNES...GONZALES...DE WITT...LAVACA. * 20-FOOT WIND...AROUND 15 MPH. * HUMIDITY...SINGLE DIGITS AND TEENS. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:21 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 26, 3:21 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 PM CDT SAT APR 26 2014 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... VIGOROUS UPPER LEVEL STORM SYSTEM IS MOVING THROUGH ARIZONA EARLY THIS AFTERNOON...ON AN E/NE TRAJECTORY THAT WILL TAKE THE SYSTEM INTO NORTHERN NM AND THEN THE CENTRAL PLAINS BY LATE SUNDAY. SO WHILE THE SYSTEM IS STRONG...UPPER DYNAMICS WILL BE DISPLACED WELL TO THE NORTH OF SOUTH CENTRAL TEXAS. WHILE WE WONT TOTALLY BE VOID OF TRIGGERS FOR SH/TS...OVERALL POP WILL REMAIN VERY LOW THROUGH SUNDAY NIGHT AS CAP REMAINS HIGH. OUR BEST CHANCE OF RAIN WILL OCCUR OVERNIGHT...BUT WILL LIMIT TO SLIGHT/CHANCE POP AS SOME OF THE MODELS DEVELOP SOME ACTIVITY. SOME OF THE POP MAY BE STORMS COMING IN OFF MEXICO...WHILE OTHER HIGH RESOLUTION MODELS ARE FORMING CONVECTION WELL PAST MIDNIGHT OVER THE CWA. ANY SEVERE THREAT SHOULD BE LIMITED OVERNIGHT WITH DYNAMICS LACKING...BUT WILL CONTINUE TO MENTION SH/TS. DAY 1 OUTLOOK JUST SCALED BACK THE SLIGHT RISK THREAT INTO NW TEXAS. AM NOT CONFIDENT ENOUGH TO FULLY PULL THE SVR THREAT OVERNIGHT BASED ON PAST EVENTS THIS SPRING. OVERNIGHT LOWS SHOULD REMAIN ABOVE NORMAL AS THE WIND WILL STAY UP MOST OF THE NIGHT WITH THE DEVELOPING SURFACE LOW IN THE LEE OF THE ROCKIES. THE DRYLINE WILL MAKE A STRONG PUSH DURING THE MORNING AND EARLY AFTERNOON SUNDAY...PUSHING THROUGH THE MAJORITY OF THE CWA BY 21Z. THIS WILL LEAVE A VERY SMALL WINDOW TO GET SOME STORMS TO FIRE IN THE WARM SECTOR AND ALONG THE BOUNDARY ACROSS THE FAR E/SE COUNTIES. THE DAY2 OUTLOOK HAS SHIFTED THE SLIGHT RISK AREA NE OF OUR CWA BUT WILL HANG ONTO OUR SMALL CHANCES OF SVR FOR OUR NE COUNTIES UNTIL WE KNOW FOR SURE. THE STRONG WESTERLY MID LEVEL WINDS WILL KEEP ANY ACTIVITY ON SUNDAY VERY ISOLATED. ITS SPRING...SO CANT RULE OUT SEVERE ACTIVITY IN OUR AREA BASED ON VERY WARM TEMPS...BUT THE CAPPING INVERSION SHOULD LIMIT COVERAGE. WESTERLY DOWNSLOPING WINDS WILL BRING VERY WARM AND EVEN HOT TEMPS TO THE REGION...WITH SOME TRIPLE DIGITS POSSIBLE ACROSS THE RIO GRANDE PLAINS AND RECORD HEAT. THIS WILL ADD TO FIRE CONCERNS ON SUNDAY AFTERNOON...SEE ADDITIONAL INFO BELOW IN THE FIRE SECTION. && .LONG TERM (MONDAY THROUGH SATURDAY)... LARGE UPPER LOW WILL CONTINUE TO CHURN UP IN THE MIDWEST THE FIRST PART OF THE WEEK...KEEPING SOUTH CENTRAL TEXAS IN A GENERALLY WESTERLY FLOW PATTERN. THIS WILL KEEP THE AREA DRY AND WARM ON MONDAY AND TUESDAY BEFORE SURFACE PRESSURES START INCREASING AS THE UPPER LOW TAPS INTO SOME COOLER AIR AND DRAGS IT INTO TEXAS. THE MIDDLE TO END OF THE WEEK WILL SEE A RESULTING COOL DOWN WITH HIGHS BACK DOWN TO NORMAL LEVELS (LOW 80S) WHILE NIGHTTIME LOWS WILL BE COOLER THAN NORMAL WITH LOWS IN THE 40S AND 50S. WILL NOT MENTION ANY POP IN THE EXTENDED FORECAST. .FIRE WEATHER... THE COMBINATION OF WESTERLY DOWNSLOPING SURFACE WINDS AND LOWERING RH DURING THE DAY ON SUNDAY WILL BRING CRITICAL FIRE WX CONDITIONS SUNDAY AFTERNOON ACROSS THE WESTERN HALF OF THE CWA. HAVE UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING AND INCLUDED AREAS ALONG AND WEST OF I-35. WHILE THE HOT AND DRY CONDITIONS WILL CONTINUE ON MONDAY...A WEAKER GRADIENT WILL KEEP CONDITIONS AT NEAR CRITICAL. HAVE THUS DROPPED THE FIRE WATCH FOR MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 94 62 92 58 / 30 30 - - 0 AUSTIN BERGSTROM INTL AIRPORT 68 94 58 92 55 / 30 30 - - 0 NEW BRAUNFELS MUNI AIRPORT 68 95 61 94 57 / 30 30 - - 0 BURNET MUNI AIRPORT 68 92 57 90 57 / 30 30 - - 0 DEL RIO INTL AIRPORT 69 95 61 95 60 / 20 20 - - 0 GEORGETOWN MUNI AIRPORT 69 91 60 90 57 / 30 30 - - 0 HONDO MUNI AIRPORT 69 100 62 97 58 / 30 30 - - 0 SAN MARCOS MUNI AIRPORT 69 95 60 93 57 / 30 30 - - 0 LA GRANGE - FAYETTE REGIONAL 70 90 68 91 61 / 20 20 10 10 0 SAN ANTONIO INTL AIRPORT 70 97 64 95 58 / 30 30 - - 0 STINSON MUNI AIRPORT 70 97 65 95 59 / 30 30 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 9 PM CDT SUNDAY FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...DIMMIT... EDWARDS...FRIO...GILLESPIE...HAYS...KENDALL...KERR...KINNEY... LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...ZAVALA. && MESOSCALE/AVIATION...99 SYNOPTIC/GRIDS...09 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Apr 26, 5:15 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT SAT APR 26 2014 TXZ171>173-183>194-202>209-217>225-228-271015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS THIS WEEKEND. THE DISTURBANCE AND DAYTIME HEATING ALONG THE DRYLINE WILL CAUSE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. EVEN THOUGH THE PRIMARY THREAT AREA IS ACROSS THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY...ISOLATED SEVERE STORMS COULD REACH AS FAR EAST AS HIGHWAY 281. THE THREAT FOR SEVERE STORMS INCLUDES THE SAN ANTONIO METRO AREA. THE INTENSITY OF THE THUNDERSTORMS WILL DECREASE TONIGHT...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AS THE UPPER LEVEL DISTURBANCE MOVES TO THE EAST...THE THREAT FOR SEVERE WEATHER WILL SHIFT TO EASTERN PORTIONS OF THE REGION SUNDAY AFTERNOON. THE MAIN THREAT AREA IS ALONG AND EAST OF A LINE FROM GEORGETOWN TO AUSTIN TO HALLETTSVILLE. THE MAIN THREATS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS SUNDAY AND MONDAY ACROSS THE HILL COUNTRY...SOUTHERN EDWARDS PLATEAU...AND NORTHERN RIO GRANDE PLAINS. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING ACROSS WESTERN PORTIONS OF THE REGION DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS IN THE WAKE OF A FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:07 AM CDT | Fire Weather Watch | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more | 10 hr |
| Apr 26, 6:07 AM CDT | Fire Weather Watch | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.